Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 26, 2021St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 26, 2021, 4:35 PM CDT for St. Mary Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 4:35 PM CDT (21:35 UTC)
Expired
Jul 26, 2021, 5:00 PM CDT
In force
25 min
Issued by
NWS Lake Charles, LA

County St. Mary Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS84 KLCH 262135
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
435 PM CDT Mon Jul 26 2021
 
LAZ054-262200-
St. Mary LA-
435 PM CDT Mon Jul 26 2021

...SPECIAL WEATHER STATEMENT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patterson, moving southeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Patterson and Bayou Vista. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2955 9124 2955 9129 2951 9127 2948 9128
      2948 9130 2950 9135 2952 9136 2951 9139
      2953 9142 2953 9141 2955 9141 2955 9142
      2956 9142 2954 9144 2955 9147 2962 9145
      2973 9129 2959 9121
TIME...MOT...LOC 2135Z 319DEG 15KT 2962 9132 

$$

Jones

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:40 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 26, 3:40 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
340 PM CDT Mon Jul 26 2021

.SYNOPSIS...
Latest UA analysis and WV imagery show a broad and sprawling
anticyclonic pattern from the Intermountain West east acrs the
plains into the southeast. A few weak disturbances are noted
within and around the expansive ridge, including a couple of weak
impulses over the western and northeast Gulf of Mexico. At the
sfc, weak high pres acrs the region was resulting in light and
generally vrbl winds, while a weak trough was noted over the cntl
and eastern Gulf.

KLCH radar shows sctd showers and storms developing from NE LA
southward to the lower Atchafalaya Basin, within an axis of 2+
inch PWATs. Activity was drifting west to southwest. Elsewhere,
some very sparse isolated showers have struggled to develop.

Under partly cloudy skies, temperatures have risen into the middle
90s acrs much of the area. Corresponding heat index readings have
been abv 100 degrees, with a few spots around 108.

24

&&

.SHORT TERM [Tonight through Wednesday night]...

The aforementioned showers and storms will continue to develop
through late aftn as they propagate into our eastern zones, then
gradually decrease and dissipate through sunset as daytime
heating wanes. Conditions will remain very warm and humid
overnight, with lows in the middle and upper 70s.

Showers and tstms will increase in coverage Tuesday and Wednesday
as the main influence of the ridge stays northwest of the area,
while subtle disturbances move west acrs the Gulf of Mexico.
Convection should remain sctd and diurnal in nature, developing
by early aftn and continuing until around sunset. While a few
storms could produce brief heavy rainfall, amounts are not
expected to be excessive and, for the most part, should stay under
an inch.

High temps the next couple of days will be hot, outside of any
cooling showers. Temperatures will be near normal (lower 90s) acrs
the southern half of the area, while further inland, temps could
top out a few degrees warmer. With temperatures a smidge lower,
apparent temperatures are not expected to be quite as hot, and
heat index values should stay below advisory criteria, although a
few locations in Avoyelles Parish could briefly flirt with heat
index values around 108 Tuesday aftn.

24

.LONG TERM [Thursday through Monday]...

Early on the region will be on the southern periphery of ridge
centered over the midwest. Guidance also continues to indicate high
moisture content across the area as well. In addition some weak
waves of energy from the east will cause an enhancement of the
diurnal shower and thunderstorm activity.  Little more ridging
builds back into the lat weekend into early next week along with a
drier airmass with rain chances lowering back to more normal
summertime chances.

Temperatures still to remain warm through the period.

27

&&

.MARINE...
A generally onshore flow should prevail through the week. Winds
are expected to remain light and seas low through the period.
Shower and tstm chcs are expected to increase by midweek, with
sctd showers and tstms possible through the end of the week.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  95  76  95 /  20  60  20  50
LCH  78  93  77  93 /  30  50  10  40
LFT  78  93  76  94 /  30  50  10  50
BPT  76  93  76  94 /  10  40  10  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
     052>055-073-074.

TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
     259>262.

GM...None.
&&
Hazardous weather outlook, Jul 26, 3:37 PM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
337 PM CDT Mon Jul 26 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-272045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
337 PM CDT Mon Jul 26 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered showers and thunderstorms will be possible during the
afternoon and evening hours. A few storms may produce heavy
downpours, frequent lightning, and gusty winds.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-272045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
337 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered showers and thunderstorms will be possible mainly during
the late night and early morning hours, then again during the late
afternoon into early evening. Gusty winds, elevated seas, and
frequent cloud to water lightning will be possible in and near the
thunderstorms.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 26, 4:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
435 PM CDT Mon Jul 26 2021

LAZ054-262200-
St. Mary LA-
435 PM CDT Mon Jul 26 2021

...SPECIAL WEATHER STATEMENT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patterson, moving southeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Patterson and Bayou Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2955 9124 2955 9129 2951 9127 2948 9128
      2948 9130 2950 9135 2952 9136 2951 9139
      2953 9142 2953 9141 2955 9141 2955 9142
      2956 9142 2954 9144 2955 9147 2962 9145
      2973 9129 2959 9121
TIME...MOT...LOC 2135Z 319DEG 15KT 2962 9132

Jones

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.